Alert archive / Kansas / River Flood Warnings in 2015

River Flood Warning 44, NWS Springfield, MO

June 18, 2015Cherokee County, Kansas

NWS Springfield, MO issued this river flood warning at Jun 18, 2015, 3:44 AM CDT for Cherokee County, Kansas. It took effect at Jun 19, 2015, 6:26 AM CDT. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2015, 3:44 AM CDT (08:44 UTC)
In effect from
Jun 19, 2015, 6:26 AM CDT
Expired
Jun 21, 2015, 4:00 PM CDT
In force
58 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Cherokee County, KS

The radar

The Tulsa radar (KINX), 128 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spring River near Baxter Springs (BXTK1). The gauge peaked at 13.25 ft at Jun 19, 2015, 4:00 AM CDT.

actionminormoderate510152006/1806/1906/2006/2106/22
Action stage
12 ft
Minor stage
14 ft
Moderate stage
22 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07187600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jun 18, 2:49 AM CDT, 55 minutes earlier.

Area forecast discussion, Jun 18, 2:49 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 AM CDT Thu Jun 18 2015

.SYNOPSIS...
Issued at 249 AM CDT THU JUN 18 2015

All eyes are focused on the remnants of tropical system "Bill"
early this morning which was centered just north of the Red River
in southern Oklahoma. Parts of Oklahoma have taken a pounding of
rain yesterday into early this morning north and northwest of the
low. Another band of convection was stretching from western
Louisiana and east Texas through central Arkansas and into
southwest and south central Missouri early this morning. This has
brought hourly rainfall at BBG between 06z-07z around a quarter inch.

Focus during this forecast will remain on "Bill" remnants and with
heavy rain and flooding potential across the area.

&&

.SHORT TERM...(Today through Friday night)
Issued at 249 AM CDT THU JUN 18 2015

Convection is expected to continue for the remainder of the early
morning hours into today and tonight as the low pressure system
slowly begins to track eastward from Oklahoma into Arkansas. There
will likely be a sharp precipitation gradient across our forecast
area with the best rainfall expected to occur just north of the
low track across southern Missouri. With precipitable water values
extremely high for this time of year in the 2.0 to 2.2 in. range
over this area, rainfall rates are expected to be quite high with
this system. The heaviest rainfall is expected to occur along and
south of the interstate 44 corridor across our CWA where 4 to 6
inches and isolated higher amounts will be possible. Our northwest
CWA will have the lowest precipitation amounts which will probably
be around an inch or less. As the low begins to slowly progress
eastward and then northeastward on Friday, precipitation will
gradually end on the western edges of this system and then shift
east. Most of the precipitation should have exited the area by 12z
Saturday morning.

Because of the high precipitation rates and amounts we are
expecting and falling over the terrain which is more favorable for
flash flooding, we are expecting the impacts with this system to
be on the high side. There are many quick rising creeks and
streams throughout the area and hundreds of low water crossings
across the Ozarks. Flash flooding is expected to become widespread
across southern Missouri today, tonight and Friday and there may
be many roads which will become impassible. Rain will eventually
end across the eastern CWA on Friday night. Question is whether or
not to extend the watch to cover Friday night for our eastern CWA.
Will make that decision prior to forecast package issuance.

.LONG TERM...(Saturday through Wednesday)
Issued at 249 AM CDT THU JUN 18 2015

By Saturday, the system should be east of the area and there may
be a period of drying out.

Upper level pattern does keep upper ridge axis to our west over
the weekend and into early next week which may allow for some
northern stream energy and frontal boundary to seep southeastward
into the area. This may be a focus for additional convection from
late in the weekend into early next week.

By the middle of next week, the upper ridge will begin to inch
eastward which should bring hotter and drier conditions to the area.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1141 PM CDT WED JUN 17 2015

Increasing coverage of showers and isolated storms over the next 24
hours will produce slowly deteriorating flight conditions across
the Ozarks. Periods of heavy rainfall impacting visibilities and
ceilings falling below 1kft by Thursday morning will transition
area terminals from MVFR to IFR as the remnants of Tropical Storm
Bill move towards the Ozarks.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Friday evening FOR MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...FLASH FLOOD WATCH through Friday evening FOR KSZ073-097-101.

&&

SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Hatch
Hazardous weather outlook, Jun 18, 3:41 AM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
341 AM CDT THU JUN 18 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190845-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
341 AM CDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT FLOODING RISK.
  LIMITED LIGHTNING RISK.

DISCUSSION...

  SHOWERS AND A FEW THUNDERSTORMS WILL PRODUCE MODERATE TO LOCALLY
  HEAVY RAINFALL TODAY AND TONIGHT AS THE REMNANTS OF TROPICAL
  STORM BILL MOVE INTO THE AREA. THERE IS AN OUTSIDE CHANCE AT A
  STRONG STORM OR TWO...HOWEVER INSTABILITY IS EXPECTED TO REMAIN
  FAIRLY LOW AND THE MAIN HAZARDOUS WEATHER RISK WILL BE WITH
  FLASH FLOODING. SEVERAL INCHES OF RAIN IS EXPECTED ACROSS
  SOUTHERN MISSOURI THROUGH TONIGHT WHICH WILL LIKELY LEAD TO
  FLOODING AND FLASH FLOODING. MOST FAVORABLE AREAS FOR FLOODING
  WILL BE ALONG CREEKS AND STREAMS...AND ALSO LOW LYING AREAS SUCH
  AS LOW WATER CROSSINGS. THE FLOODING AND FLASH FLOODING RISK
  LEVEL IS IN THE ELEVATED TO SIGNIFICANT CATEGORY THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  AN ELEVATED TO SIGNIFICANT RISK FOR FLASH FLOODING AND RIVER
  FLOODING IS EXPECTED TO CONTINUE THROUGH FRIDAY NIGHT AS THE
  REMNANTS FROM TROPICAL STORM BILL CONTINUE TO IMPACT THE OUTLOOK
  AREA WITH PERIODS OF MODERATE TO VERY HEAVY RAINFALL. THE
  HEAVIEST RAIN WILL OCCUR ALONG AND SOUTH OF THE INTERSTATE 44
  CORRIDOR IN SOUTHERN MISSOURI WHERE STORM TOTAL RAINFALL OF 4 TO
  6 INCHES AND ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE.

  A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY...AND
  THERE IS A VERY LIMITED RISK FOR AN ISOLATED TORNADO THAT
  SOMETIMES ACCOMPANY THE REMNANTS OF A TROPICAL SYSTEM. HOWEVER
  THAT RISK AT THIS TIME LOOKS TO BE LOW WITH LIMITED INSTABILITY EXPECTED.

  HEAT INDEX VALUES IN THE MID TO UPPER 90S WILL BE POSSIBLE FROM
  SATURDAY INTO THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 9:12 PM CDTSpecial Weather StatementSGFStone, Taney33 min
Jun 17, 9:31 PM CDTAreal Flood AdvisorySGFBenton, Camden, Dallas, Hickory, Laclede, Maries and 5 more5 hr
Jun 18, 2:50 AM CDTAreal Flood AdvisorySGFBenton, Camden, Dallas, Hickory, Laclede, Maries and 5 more7 hr
Jun 18, 3:44 AM CDTRiver Flood WarningSGFMcDonald71 hr
Jun 18, 3:44 AM CDTRiver Flood WarningSGFJasper4 days
Jun 18, 8:55 AM CDTRiver Flood WarningSGFJasper71 hr
Jun 18, 10:48 AM CDTRiver Flood WarningSGFLaclede3 days
Jun 18, 11:05 AM CDTRiver Flood WarningSGFStone65 hr
Jun 18, 2:59 PM CDTFlash Flood WarningSGFBarry, Jasper, McDonald, Newton8 hr
Jun 18, 4:02 PM CDTAreal Flood WarningSGFCamden, Laclede, Maries, Miller, Phelps, Pulaski7 hr
Jun 18, 6:37 PM CDTFlash Flood WarningSGFBarry, Dade, Lawrence4 hr
Jun 18, 5:06 AM CDTFlash Flood WarningSGFCherokee7 hr

Nearby

River Flood Warnings in Kansas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.